What Does A Morphine High Feel Like?
A morphine high can make you feel like you are euphoric, safe, and warm. It can also make you feel drowsy, nervous, and itchy, especially if morphine was taken in high doses.
Morphine can be abused for its euphoric, sedative, and analgesic effects. Taking morphine for the purpose of getting high can be a form of drug abuse. Abusing morphine can lead to dangerous adverse effects, which may outweigh the benefits of a morphine high.
In the state of Ohio, around 4.5% of Ohioans aged 12 or older reported a form of prescription opioid abuse from the years 2017 to 2019, while 1.4% reported a form of opioid use disorder in the same time frame.
Substance abuse treatment methods are available to Ohio residents struggling with morphine use.
How Morphine Causes A High
The desirable effects of morphine can occur after the drug binds to opioid receptors in the central nervous system. Activating these receptors can cause the sedation, analgesia (pain relief), and euphoria associated with morphine use.
These desirable effects may happen when morphine is taken as directed and may last for approximately 4 hours per dose of morphine. The duration of these effects may vary if morphine was taken as directed, if an extended-release formulation was taken, or if the drug was abused.
Many modern opioid analgesics act similarly to morphine, such as fentanyl, codeine, and oxycodone. Medical professionals may describe the pharmacokinetics of these pain medications as “morphine-like.”
Effects Of A Morphine High
Taking morphine to get high can cause euphoria, along with side effects such as:
- dry mouth
- gastrointestinal distress
- difficulty urinating
These effects may be more severe if morphine is ingested in higher doses.
Risks Of Getting High On Morphine
Getting high on morphine can cause positive effects in the short-term while putting your health at risk in the long-term. The downsides of abusing opiates likely outweigh the benefits over time.
A morphine overdose can occur if you are abusing morphine to get high. Forms of morphine abuse that can lead to overdose include ingesting high doses and mixing morphine with other depressants, such as benzodiazepines.
Symptoms of a morphine overdose may include respiratory depression (slowed or stopped breathing), a lack of a pulse, low blood pressure, clammy skin, and a lack of consciousness.
A victim of a morphine overdose can be given naloxone to reverse their symptoms and restore breathing. Naloxone can be administered without medical training, and can be life-saving if given in a proper, timely manner.
Substance Use Disorder
Abusing morphine to get high can change the physical chemistry of your brain. Your brain may rely on morphine to bind to opioid receptors and cause desirable effects. This can lead to withdrawal symptoms if you stop morphine use abruptly.
Dependency and withdrawal can be aspects of a substance use disorder, a condition defined by substance use that interferes with your daily life.
Quitting morphine without professional help can be difficult, combined with the fact that many people rely on the drug for their daily pain management.
Ohio Treatment Options For Morphine Abuse
Although morphine has approved uses for the treatment of chronic pain and cancer pain, it can also be a target of drug abuse. Despite prevention efforts from healthcare providers, the state of Ohio saw a spike in opioid overdose deaths in the year 2020.
Contact Ohio Recovery Center for an inpatient opioid use and morphine addiction treatment program that works for you or your loved one. We offer opioid detox, residential care, and medication-assisted treatment with methadone or Suboxone to help you stay drug-free.
Ohio Recovery Center Editorial Team
©2023 Ohio Recovery Center | All Rights Reserved
This page does not provide medical advice.